... pressure went up so stopped taking it and started Advair diskus. My blood pressure is better but still high. Is there a maintenance medicine that does not cause HBP? I am female, 56 years old. Last year I was in great physical condition. This year I have suffered from severe fatigue and hoped the new diagnosis and medicine would help. My blood pressure was up to 200/98 on Symbicort and that makes me feel pretty lousy!
Wow that would be concerning- unfortunately many necessary asthma medicines, such as corticosteroids- with long-term use especially, can cause high blood pressure.
It may be that you can try some different types less likely to increase BP or treat the high BP if your asthma is only controlled by the types of meds that increase your BP.
If left untreated asthma can cause lung and/or bronchial tube irreparable damage such as thickening or death of the air sacs necessary to absorb new oxygen. Not mentioned to scare because with your meds this is all avoidable, but some people's doctors don't let them know how serious untreated asthma can be.
Do you know more about your asthma type? My Pulmonologist has helped me to try various corticosteroids with different levels that cross the brain blood barrier - to attempt to decrease negative side effects. My current regimen (but I've tried a lot of other stuff, including symbicort) is Levalbuterol 4x day, Spiriva Respimat 2.5 2 puffs day, 2 Zyflo CR 3x day and Nucala an injection every 28 days. I don't have to take steroids which never agreed with me and this is the best I've found so far, but still asthma can suddenly require changes every once in a while. Best of luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Aug 2016 • 1 answer
Updated 5 Jan 2011 • 1 answer
Updated 23 Jan 2018 • 18 answers
Updated 21 Dec 2015 • 1 answer
Updated 8 Aug 2017 • 3 answers